How safe is it to take other medications along with big 3? I suffer from frequent migraines and have to take triptans and painkillers for several days at a time. Would welcome any advice.
Interested in more discussions like this? Go to the MAC & Bronchiectasis Support Group.
There are interactions with painkillers so please check with your pharmacist.
@pollyflinders The best way to figure out what is safe or not, in combination, is to ask for a consult with a clinical pharmacist. If there is not one convenient to you, this is an appointment easily done by video.
You will be asked to submit a list of every prescription and non-prescription medication and supplement you use, including herbs (including tinctures or teas)and any CBD/THC products. Also the dosage and when you take it. The pharmacist then analyzes all possible interactions and evaluates whether different meds are safe to take together or changes are needed. This is then discussed with you and reported back to your doctors if changes are required.
This can be very helpful, especially if you are prescribed medications by doctors/hospitals that don't have a common patient portal, if you take supposedly "safe" medications that you have been using for a long time, or if you get your meds through multiple pharmacies, a mail order service or a busy pharmacy where the pharmacist doesn't always have time to compare all the meds you take. We recently had a situation where, despite the best of intentions, my husband got a new medicine and it was not "noticed" that it would have an additive effect to two others he was using. He ended up with a fall and a trip to the hospital where it was figured out and remedied.
Have you tried consulting the pharmacist who fills your prescriptions?
Jump to this post
There is this website (https://doctorabad.com/UpToDate/d/di.htm), supported by Wolters Kluwer Clinical Drug Information, that provides information on drug interactions.
You need to enter the names of the drugs in question, and you will get a ranking of the possible interactions, if any.
Since these meds increase both liver and kidney numbers, I was told by one Dr not to take tylenol, another Dr not to take advil but if I had to take one, take the tylenol to save on the kidney. Then unrelated, a cardiologist prescribed metoprolol for my SVT tachycardia. My daughter who suffers from migraines was already prescribed it for her migraines. My pcp confirmed this last week. It's been 6 months, I've only had one migraine. Ask your Dr about metoprolol.
Thanks for your reply.
Thanks for the info. Will discuss with my doctor.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In